Winter Weather, Hunterdon
- When
- February 19, 9:00 AM EST to 11:00 AM EST
- Where
- Hunterdon forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
For the second morning in a row, wintry weather affected northwestern New Jersey on the 19th. The air mass aloft was warmer and the wintry precipitation was more of a mixture of sleet and freezing rain with some snow occurring over the higher terrain of Sussex County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
For the second morning in a row, wintry weather affected northwestern New Jersey on the 19th. The air mass aloft was warmer and the wintry precipitation was more of a mixture of sleet and freezing rain with some snow occurring over the higher terrain of Sussex County. Snowfall averaged an inch or less in the higher terrain of Sussex County. Ice accumulations averaged around one tenth of an inch. Untreated roadways and sidewalks became slippery and hazardous.
Precipitation started briefly as sleet between 9 a.m. EST and 10 a.m. EST on the morning of the 19th. The precipitation then changed to freezing rain. In Sussex County, as the precipitation intensity increased, the freezing rain changed to snow over the higher terrain. The snow changed back to sleet and freezing rain before ending early in the afternoon. Elsewhere, as warmer air reached the surface, the freezing rain changed over to plain rain by Noon EST. The rain also ended during the early afternoon.| |Representative snowfall included 1.0 inch in Wantage (Sussex County) and 0.7 inches in Montague (Sussex County). Ice accumulations included about one tenth of an inch in Sussex (Sussex County). The wintry mix of precipitation was caused by a southwest flow of milder and moister air accompanying a warm front that was located in the Ohio Valley on the morning of the 19th. The warm front reached central New Jersey during the early afternoon of the 19th. By doing so, it brought above freezing temperatures into the area and also its proximity ended the necessary lift needed to generate precipitation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 19, 3:57 AM EST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EST WED FEB 19 2014
.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS OUR REGION THIS AFTERNOON. A WARM FRONT
IS FORECAST TO ARRIVE LATER THURSDAY NIGHT, THEN A STRONG COLD FRONT
SWEEPS ACROSS OUR AREA FRIDAY. ANOTHER COLD FRONT SHOULD CROSS THE
MID ATLANTIC REGION SATURDAY NIGHT AND EARLY SUNDAY. A STRONG HIGH
PRESSURE SYSTEM BUILDING DOWN INTO THE NORTHERN PLAINS LATER SUNDAY
INTO MONDAY, WILL THEN EXPAND EASTWARD TO THE MID ATLANTIC REGION
INTO TUESDAY. AN AREA OF LOW PRESSURE HOWEVER MAY TRACK NEARBY
TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK HIGH PRESSURE WAS MOVG AWAY FROM THE REGION. AS IT DOES, A
WEAK CDFNT WILL APPROACH FROM THE W. THIS FRONT WILL PASS THROUGH
THE REGION DURG THE LATE MRNG OR ERLY AFTN BUT WILL NOT BRING MUCH
IN THE WAY OF COLDER TEMPS. WHAT THE FRONT WILL BRING IS SOME
PRECIP AND HERE LIES THE CHALLENGE.
THE LATEST WIDE VIEW OF THE RADAR SHOWED THE NEAREST PRECIP BACK
NEAR THE OH/WV/KY BORDER AND SOME IN WRN NC. THE HRRR SEEMS TO BE
HANDLING THIS WELL. THE PRECIP ADVANCES NEWD, BUT HAS SOME DISTANCE
TO TRAVEL BEFORE IT GETS HERE. ITS ARRIVAL TIME IS PROBABLY A BIT
LATER NOW THAN ORIGINALLY THOUGHT. TEMPS ARE STARTING OUT VERY COLD
THIS MRNG BUT WILL RISE WELL INTO THE 40S FROM THE I-95 CORRIDOR S
AND E, AND INTO THE 50S OVER SRN AND ERN PORTIONS OF THE AREA.
HIGHS ARE EXPECTED TO BE AROUND 40 OR IN THE LOW 40S N AND W. SO
ITS A QUESTION OF WHAT HAPPENS FIRST...DO THE TEMPS RISE ABOVE
FREEZING (AND HOW LOW DO THEY GET BEFOREHAND) ESPECIALLY N AND W OR
DOES THE PRECIP GET HERE FIRST?
IF THE PRECIP ARRIVES FIRST IN THE NRN AND WRN AREAS THEN THE
FREEZING RAIN THREAT IS STILL PRESENT. HOWEVER, THE LATER THE
PRECIP ARRIVES, THE LESSER THE THREAT. THE FURTHER S AND E, THE
LESSER THE THREAT. SO, FOR NOW, WILL LET THE FREEZING RAIN ADVISORY
RIDE, BUT MAY BE ABLE TO CANCEL PORTIONS OF IT WITH THE NEXT UPDATE
DEPENDING ON WHERE THE PRECIP IS AND TEMPS ARE AT THAT TIME. IF THE
GUID IS CORRECT WITH 14-15Z ARRIVAL TIME OF THE PRECIP, THEN MANY
AREAS MAY BE OUT OF THE WOODS AND JUST SEE PLAIN RAIN. WE'LL WAIT
AND SEE.
REGARDLESS, ALL AREAS WILL SEE PLAIN RAIN THRU THE AFTN HOURS WITH A
TAPERING BY EVE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
HIGH PRES WILL BUILD IN BEHIND THE FRONT TONIGHT AND EXPECT A CLEAR
SKY WITH LESSENING WIND. THE FACT THAT THERE WILL BE SOME WIND
WOULD PRECLUDE GOOD RADIATIONAL COOLING CONDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN AMPLIFIED FLOW WITH A
STRONG TROUGH FROM THE MIDWEST TO THE SOUTHERN PLAINS THURSDAY. A
PORTION OF THIS TROUGH SLIDES ACROSS THE NORTHEAST FRIDAY, HOWEVER
THE MAIN TROUGH REMAINS FROM THE PLAINS ON EASTWARD THROUGH THE
WEEKEND. THIS IS COURTESY OF A CLOSED LOW BECOMING ANCHORED NEAR THE
HUDSON BAY REGION. THIS WILL ALLOW THE FLOW TO PUSH A FEW SYSTEMS
OUR WAY, WITH THE MOST NOTABLE ONE SCHEDULED FOR FRIDAY. OVERALL, A
MILDER TIME FRAME IS EXPECTED THROUGH AT LEAST SATURDAY THEN SOME
COOLING TAKES PLACE. A MORE SUBSTANTIAL CHANGE TO COLDER WEATHER
ONCE AGAIN LOOKS TO TAKE PLACE NEXT WEEK. WE GENERALLY USED A MODEL
BLEND THURSDAY INTO SATURDAY, THEN LEANED MORE TOWARD THE 00Z WPC
GUIDANCE AND CONTINUITY.
FOR THURSDAY...HIGH PRESSURE TO OUR EAST WILL DRIVE AN INCREASING
SOUTHERLY FLOW ACROSS THE AREA. AS AN UPPER-LEVEL TROUGH AMPLIFIES
TO OUR WEST, LOW PRESSURE WILL DEEPEN AND TRACK UP ACROSS THE GREAT
LAKES. THIS INCREASING FLOW DOWNSTREAM WILL ALLOW FOR INCREASING WAA
FOR OUR AREA. AS A RESULT, CLOUDS WILL BE ON THE INCREASE DURING THE
DAY. THE INCREASING FLOW WILL ALSO ALLOW HIGHER DEW POINTS TO ADVECT
NORTHWARD, ESPECIALLY AS A WARM FRONT GRADUALLY LIFTS NORTHWARD.
DESPITE THE STRONGER FLOW ALOFT, MANY INLAND AREAS ESPECIALLY SHOULD
BE ABLE TO REMAIN DECOUPLED PARTICULARLY WHERE A DECENT SNOWCOVER
REMAINS. THIS SHOULD LEAD TO SOME FOG DEVELOPING AT NIGHT, AND SOME
COULD BE LOCALLY DENSE. THE INITIAL SURGE IN WAA MAY ALLOW FOR SOME
RAIN IN THE AFTERNOON NEAR OUR FAR WESTERN ZONES, THEN WAA AND A
STRENGTHENING INVERSION COMBINED WITH MOISTENING LOW LEVELS MAY
RESULT IN A BIT OF LIGHT RAIN AND DRIZZLE AT NIGHT. THIS IS MAINLY
AIMED AT OUR NORTHERN ZONES WHERE THE BETTER ISENTROPIC LIFT SLIDES
NORTHWARD. IT WILL BE COLDER ALONG THE ATLANTIC COAST GIVEN THE FLOW
OFF OF THE ATLANTIC WHERE THE OCEAN WATER TEMPERATURES ARE IN THE
30S.
FOR FRIDAY...AN INTENSE SURFACE LOW IS FORECAST TO TRACK TOWARDS THE
HUDSON BAY REGION. THIS STORM IS EXPECTED TO OCCLUDE WITH OUR AREA
IN THE WARM SECTOR UNTIL A STRONG COLD FRONT SWEEPS THROUGH IN THE
AFTERNOON. AHEAD OF THE COLD FRONT, THE 850 MB AND 925 MB FLOW IS
FORECAST TO BE ABOUT 50-70 KNOTS. DESPITE THE ROBUST FLOW, THE
FORECAST SOUNDINGS OVERALL INDICATE THE AIRMASS BECOMING DEEPLY
SATURATED WHICH WOULD HOLD DOWN THE INSTABILITY. THE SOUTHERLY FLOW
MAY TEND TO KEEP SOME COOLER AIR IN PLAY ESPECIALLY CLOSER TO THE
COAST GIVEN THE OCEAN WATER TEMPERATURES IN THE 30S. THE COLD FRONT
ITSELF IS STRONG AND THERE APPEARS TO BE A RIBBON OF LINEAR FRONTAL
FORCING, WHICH MAY RESULT IN A FAST MOVING LOW-TOPPED CONVECTIVE
LINE WITH LITTLE OR NO LIGHTNING. THE VERTICAL EXTENT AND LIGHTNING
WITH ANY CONVECTION WILL BE GOVERNED BY THE AMOUNT OF INSTABILITY
REALIZED. THERE IS THE POTENTIAL FOR LOCALLY STRONG/DAMAGING WINDS
WITH ANY ORGANIZED CONVECTIVE ELEMENTS, ESPECIALLY IF ANY LINEAR
SEGMENTS SURGE FORWARD/BOW GIVEN THE ROBUST AND DEEP SOUTHWESTERLY
FLOW.
OTHERWISE, A BAND OF HEAVY SHOWERS WILL ROLL ACROSS THE REGION WITH
THE POTENTIAL FOR BRIEF BUT LOCAL DOWNPOURS. ONCE THE FRONT SHIFTS
EAST, SHOWERS ARE EXPECTED TO QUICKLY END FROM WEST TO EAST IN THE
AFTERNOON. THERE IS SOME CONCERN ABOUT THE DEGREE OF SURFACE WARMING
ESPECIALLY FROM ABOUT THE LEHIGH VALLEY ON NORTHWARD DUE TO A DEEPER
SNOWPACK THAT SHOULD STILL BE IN PLACE AND MIXING UNCERTAINTIES
/850 MB TEMPERATURES ARE FORECAST TO SURGE TO ABOUT +10 TO +12C
AHEAD OF THE FRONT/. EVEN WITHOUT THUNDER, THERE IS THE POTENTIAL
FOR GUSTY GRADIENT WINDS ESPECIALLY ACROSS THE DELMARVA AND INTO
SOUTHERN NEW JERSEY WHERE BETTER MIXING MAY BECOME ESTABLISHED FOR A
TIME.
FOR SATURDAY AND SUNDAY...A POTENT SURFACE LOW NEAR THE HUDSON BAY
AREA IS FORECAST TO GRADUALLY SPIN DOWN AS IT SHIFTS EASTWARD DURING
THIS TIME FRAME. SOME ADDITIONAL ENERGY THOUGH WITHIN THE TROUGH
ALONG THE SOUTHERN PERIPHERY MAY SEND ANOTHER COLD FRONT THROUGH OUR
AREA LATER SATURDAY NIGHT AND SUNDAY MORNING. THIS BOUNDARY MAY HAVE
A WEAK SURFACE LOW ALONG IT AS THE WESTERLY FLOW HELPS TO ORGANIZE A
WEAK PRESSURE TROUGH EAST OF THE MOUNTAINS. OVERALL, THIS FEATURE
GENERALLY LOOKS TO BE ON THE WEAKER SIDE WITH LIMITED MOISTURE TO
WORK WITH. AS A RESULT, WE FOLLOWED WPC'S LEAD AND WENT WITH A DRY
FORECAST ATTM. WE DID HOWEVER INCREASE THE CLOUDS A BIT MORE
ESPECIALLY LATER SATURDAY NIGHT AND SUNDAY.
FOR MONDAY AND TUESDAY...THE UPPER-LEVEL FLOW MAY BEGIN TO AMPLIFY
ONCE AGAIN IN A WAY THAT DRIVES COLDER AIR INTO THE EASTERN STATES.
THIS COULD BE INTRODUCED BY A LEAD SHORT WAVE THAT SPAWNS A SURFACE
LOW NEAR THE MID ATLANTIC, OR PERHAPS A CLIPPER TYPE SYSTEM THAT MAY
THEN REDEVELOP OFF THE MID ATLANTIC COAST. THIS APPEARS TO BE
POSSIBLE DURING TUESDAY WITH THE CHC OF SOME SNOW AS THE AIRMASS
GETS COLDER. THEREFORE, WENT DRY FOR MONDAY THEN LOW CHC POPS
TUESDAY WITH HIGHS A LITTLE COLDER. OUR CONFIDENCE REGARDING THE
TIMING AND DETAILS THIS FAR OUT IS LOW, HOWEVER THERE ARE SOME SIGNS
OF A RETURN TO COLDER AIR ALONG WITH CHCS OF SOME SNOW.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THERE IS SOME FOG CAUSING LCL MVFR CONDS THIS MRNG OTHERWISE MOST
SITES ARE VFR. THEY WILL REMAIN VFR UNTIL PRECIP MOVES IN LATER
THIS MRNG. THEN MVFR/IFR CONDS WILL PREVAIL THRU LATE AFTN. A
FRONT WILL THEN CROSS THE REGION AND END THE PRECIP BY LATE AFTN AND
BRING A RETURN TO VFR CONDS. VFR CONDS WILL THEN BE THE RULE FOR
THE REMAINDER OF THE TAF PD. THERE COULD BE SOME FZRA AT THE ONSET
FOR KABE AND KRDG DEPENDING ON THE TIME THE PRECIP ARRIVES, BEFORE A
CHANGEOVER TO RA. EVERYWHERE ELSE WILL SEE PLAIN RAIN. WIND WILL
BE SE TO S TODAY GENLY AROUND 10 KT THEN BECOME WLY 10 TO 15 KT
EARLY TONIGHT BEHIND THE FROPA BEFORE DECREASING LATE.
OUTLOOK...
THURSDAY...VFR DURING THE DAY WITH AN INCREASE IN CLOUDS. THE
CONDITIONS THEN DETERIORATE AT NIGHT TO MVFR/IFR DUE TO STRATUS
AND/OR FOG. THERE IS THE POTENTIAL FOR SOME DRIZZLE OR LIGHT RAIN
AT NIGHT. A WARM FRONT LIFTING NORTH ACROSS OUR AREA AT NIGHT MAY
RESULT IN A PERIOD OF LOW-LEVEL WIND SHEAR, AS SOUTHWESTERLY FLOW
AT 2,000 FEET INCREASES TO NEAR 50 KNOTS ESPECIALLY LATE.
FRIDAY...MVFR/IFR DUE TO STRATUS AND/OR FOG IN THE MORNING WITH
PERHAPS SOME LIGHT RAIN OR DRIZZLE. LOW-LEVEL WIND SHEAR IS POSSIBLE
IN THE MORNING WITH SOUTHWESTERLY FLOW AT 2,000 FEET AROUND 50
KNOTS. A STRONG COLD FRONT SWEEPS ACROSS THE AREA DURING THE
AFTERNOON. A BAND OF SHOWERS AND PERHAPS SOME THUNDERSTORMS SHOULD
ACCOMPANY THE FRONT. SOUTHWEST WINDS 10-20 KNOTS AHEAD OF THE FRONT
MAY BE RATHER GUSTY ESPECIALLY WITH ANY HEAVIER SHOWERS OR A
THUNDERSTORM, THEN SHIFT TO THE NORTHWEST FOLLOWING THE COLD FRONT.
A RETURN TO VFR IS EXPECTED FOLLOWING THE COLD FRONTAL PASSAGE.
SATURDAY AND SUNDAY...OVERALL VFR.
&&
.MARINE...
WILL LET THE CURRENT SCA FLAG CONTINUE AS PREV ISSUED AS WIND AND
SEAS ARE EXPECTED TO INCREASE AS A CDFNT APPROACHES THE WATERS AND
THEN CROSSES THEM LATER TODAY. HIGH PRESSURE WILL THEN BUILD IN
BEHIND THE FRONT AND THE WIND AND SEAS SHOULD GRADUALLY SUBSIDE.
OUTLOOK...
THURSDAY...SUB-ADVISORY CONDITIONS DURING THE DAY, THEN WINDS AND
SEAS INCREASE AT NIGHT AS A WARM FRONT LIFTS NORTH AND A COLD FRONT
APPROACHES FROM THE WEST. THE AIRMASS WILL BE WARMING, THEREFORE
VERTICAL MIXING SHOULD BE LIMITED IN GENERAL OVER THE COLD WATER.
FRIDAY...SMALL CRAFT ADVISORY CONDITIONS EXPECTED. A SOUTHERLY FLOW
AHEAD OF A STRONG COLD FRONT WILL SHIFT TO THE NORTHWEST IN ITS WAKE
DURING THE AFTERNOON. THE 925 MB WINDS ARE FORECAST TO BE ABOUT 70
KNOTS AHEAD OF THE FRONT, THEREFORE IF MIXING CAN BE EFFICIENT
ENOUGH A PERIOD OF GALES WILL BE POSSIBLE. IN ADDITION, SOME
THUNDERSTORMS ARE POSSIBLE WITH EVEN THE CHC OF A LOW-TOPPED
CONVECTIVE LINE. THE WINDS AND SEAS ARE ANTICIPATED TO SUBSIDE AT
NIGHT.
SATURDAY AND SUNDAY...THE CONDITIONS SHOULD BE BELOW ADVISORY
CRITERIA SATURDAY AS A WEAKNESS IN THE PRESSURE FIELDS OCCUR. THE
CAA IS FORECAST TO INCREASE DURING SUNDAY, AND THIS MAY RESULT IN
WINDS INCREASING TO NEAR ADVISORY CRITERIA ESPECIALLY LATE.
&&
.HYDROLOGY...
CURRENT CONDITIONS...THE EXISTING SNOWPACK ON THE GROUND CONTAINS
3.0 TO 4.5 INCHES OF WATER OVER NORTHERN NEW JERSEY AND EASTERN
PENNSYLVANIA. 1.5 TO 3.0 INCHES OF WATER EXISTS WITHIN THE
SNOWPACK ACROSS CENTRAL NEW JERSEY. THERE ARE 1.5 INCHES OR LESS
OF WATER EQUIVALENT ACROSS SOUTHERN NEW JERSEY AND THE DELMARVA.
IN ADDITION, QUITE A FEW RIVERS AND LARGE STREAMS IN THE AREA
REMAIN ICE-COVERED IN SPOTS DUE TO THE SUSTAINED COLD TEMPERATURES
WE'VE BEEN EXPERIENCING SINCE DECEMBER. THIS COMBINATION OF STORED
WATER IN THE SNOWPACK AND ICE-COVERED WATERWAYS RAISES THE CONCERN
FOR POTENTIAL FLOODING.
PREDICTABILITY...SNOWMELT ALONE USUALLY DOESN'T CAUSE FLOODING IN
THIS PART OF THE COUNTRY. HOWEVER, GIVEN THAT THERE'S SO MUCH ICE IN
THE RIVERS THIS YEAR, THE WATER MELTING FROM THE SNOWPACK COULD
INCREASE THE FLOW TO SUCH AN EXTENT THAT THE ICE WILL BREAK AND JAMS
WILL FORM. ICE JAMS ARE NOT PREDICTABLE ALTHOUGH WE KNOW WHEN
TEMPERATURES WARM AND WATER LEVELS RISE, THEY ARE POSSIBLE.
SO, WHEN AND WHERE ICE JAMS MAY OCCUR ARE DIFFICULT TO PINPOINT,
ALTHOUGH MANY RIVERS AND STREAMS DO HAVE FAVORED SPOTS (BENDS IN THE
STREAM, BRIDGE ABUTMENTS, PIERS, THE HEAD OF A TIDE). SOMETIMES JAMS
DEVELOP AND DISSIPATE WITHOUT PROBLEMS, BUT SOMETIMES THEY CAUSE
MAJOR PROBLEMS. IF HEAVY RAIN OCCURS ON TOP OF A RIPE SNOWPACK (A
SNOWPACK JUST BEGINNING TO SHED WATER DUE TO MELT), THE COMBINATION
OF ADDED WATER PLUS WARMTH, WILL ACCELERATE THE MELTING PROCESS AND
INCREASE FLOODING CONCERNS. LARGE SNOWPACKS CAN MELT VERY QUICKLY
WHEN WARM, MOIST AIR MOVES OVER THEM AND RAIN FALLS ON TOP OF THEM.
THE JANUARY 1996 FLOOD EVENT AND THE APRIL 2005 EVENT SERVES AS
EXAMPLES. GUSTY WINDS COULD ALSO HELP TO ACCELERATE MELTING.
FORECAST...A WARM SPELL LASTING SEVERAL DAYS IS EXPECTED FROM TODAY
THROUGH SATURDAY, WHICH WILL SERVE TO SOFTEN AND MELT THE SNOWPACK.
SIGNIFICANT WIDESPREAD RAIN IS NOT EXPECTED THIS WEEK, ALTHOUGH SOME
THUNDERSTORMS ON FRIDAY COULD PRODUCE AN INCH OR SO OF RAIN IN A
VERY SHORT PERIOD OF TIME IN ISOLATED SPOTS. THE WARM TEMPERATURES
WILL ALSO SOFTEN THE RIVER ICE, MAKING IT EASIER TO BREAK.
WE NEED TO KEEP AN EYE ON ALL THESE ELEMENTS, WARMING TEMPERATURES,
MELTING SNOWPACK, MELTING RIVER ICE, AND RAIN, BUT IT DOESN'T APPEAR
AT THIS VANTAGE POINT THAT THE COMBINED EFFECT OF ALL OF THESE
ELEMENTS WILL BE SEVERE ENOUGH TO CAUSE WIDESPREAD MAINSTEM RIVER
AND/OR LARGE STREAM FLOODING AT THE END OF THIS WEEK. A BIGGER ISSUE
WILL LIKELY BE STREET AND POOR DRAINAGE FLOODING DUE TO CLOGGED OR
RESTRICTED DRAINS, AS WELL AS SMALL CREEK AND STREAM FLOODING, THE
ONES THAT RESPOND MORE QUICKLY.
BUT EVENTUALLY, THE SNOW AND ICE WILL GO, IF NOT THIS WEEK, THAN
SOMETIME LATER THIS WINTER OR EARLY SPRING, AND HOPEFULLY AT A
METERED PACE. WE NEED TO BE VIGILANT FOR THE SIGNS OF FLOODING AS WE
MOVE FORWARD.
&&
.CLIMATE...
SEASONAL SNOW TOTALS AND RANKING SO FAR...
PHILADELPHIA...58.4 INCHES, WHICH RANKS #3. OFFICIAL RECORDS DATE
BACK TO 1872.
1. 78.7 2009-10
2. 65.5 1995-96
3. 58.4 2013-14
4. 55.4 1898-99
ALLENTOWN...66.7 INCHES, WHICH RANKS #4. OFFICIAL RECORDS DATE BACK
TO 1922.
1. 75.4 1993-94
2. 71.4 1995-96
3. 67.2 1966-67
4. 66.7 2013-14
5. 65.2 1960-61
WILMINGTON...47.9 INCHES, WHICH RANKS #4. OFFICIAL RECORDS DATE BACK
TO 1894.
1. 72.8 2009-10
2. 49.5 1957-58
3. 48.8 1906-07 (MISSING DAYS)
4. 47.9 2013-14
5. 46.1 2002-03
ATLANTIC CITY...27.5 INCHES, WHICH IS RANKED #18. OFFICIAL RECORDS
DATE BACK TO 1874.
FOR THE MONTH OF FEBRUARY...
PHILADELPHIA AT 21.3 INCHES, RANKED #7.
1. 51.5 2010
2. 31.5 1899
3. 29.6 2003
4. 27.6 1979
5. 26.1 1983
6. 24.1 1907
7. 21.3 2014
8. 19.0 1978
9/10 18.5 1967 AND 1934
ALLENTOWN AT 36.5 INCHES, RANKED #2 BEHIND THE 42.9 INCHES OF 2010.
WILMINGTON AT 18.5 INCHES, RANKED TIED #7 BEHIND THE #1 46.9 INCHES
OF 2010.
1. 46.9 2010
2. 31.6 2003
3. 27.6 1979
4. 26.3 1934 (MISSING 18 DAYS)
5 22.6 1895 (MISSING 21 DAYS)
6. 18.7 1967
7/8. 18.5 2014 AND 1983
9. 18.4 1978
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY FROM 7 AM THIS MORNING TO NOON EST
TODAY FOR PAZ054-055-060>062.
FREEZING RAIN ADVISORY FROM 7 AM TO 10 AM EST THIS MORNING FOR
PAZ101>106.
NJ...FREEZING RAIN ADVISORY FROM 7 AM THIS MORNING TO NOON EST
TODAY FOR NJZ001-007-008.
FREEZING RAIN ADVISORY FROM 7 AM TO 10 AM EST THIS MORNING FOR
NJZ009-010-015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...GORSE
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/NIERENBERG
HYDROLOGY...MIKETTA/KRUZDLO
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 AM EST WED FEB 19 2014 NJZ001-007-008-PAZ054-055-060>062-200915- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 411 AM EST WED FEB 19 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DENSE FOG IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-015-PAZ101>106-200915- HUNTERDON-SOMERSET-MERCER-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 411 AM EST WED FEB 19 2014 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DENSE FOG IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. A FAST MOVING LINE OF HEAVY SHOWERS AND EMBEDDED THUNDER FRIDAY COULD PRODUCE LOCALLY STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>014-016>027-PAZ070-071- 200915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE- PHILADELPHIA- 411 AM EST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY DENSE FOG IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. A FAST MOVING LINE OF HEAVY SHOWERS AND EMBEDDED THUNDER FRIDAY COULD PRODUCE LOCALLY STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-200915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 411 AM EST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME DENSE FOG MAY DEVELOP FOR A TIME THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A CHANCE OF GALE FORCE WIND GUSTS FRIDAY, ESPECIALLY IF A FAST MOVING LINE OF HEAVY SHOWERS AND EMBEDDED THUNDER MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499609, 499610, 499606, 499608.